An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Lexapro

Discussion in 'Withdrawal Symptoms' started by wlrahilly, Nov 6, 2014.

  1. wlrahilly

    wlrahilly Member

    Anyone currently take Lexapro? I was prescribed this medication for anxiety. It works well. Problem is, when I run out of medication and I don't get more, within a day or two, I get really dizzy. My head feels like it's 'zapping' every time I move my eyeballs. Then after about a week, I get really irritated and angry. Anyone have any similar side effects?
  2. Jen S.

    Jen S. Guest

    Hi wlrahilly,
    Is there a reason you're not able to plan ahead/get more medication when you run out?

    According to WebMD. withdrawal symptoms are more likely with antidepressants that stay in your body for a shorter period of time, especially those that affect both serotonin and norepinephrine, such as Effexor (venlafaxine) and Cymbalta (duloxetine). Other short-acting medications that affect mainly serotonin include:

  3. Determined2014

    Determined2014 Senior Contributor

    Never used Lexaprol before, but you should try and get it refilled before you completely run out of them, that way you avoid the dizziness.
  4. KC Sunshine

    KC Sunshine Member

    My sister has taken lexapro for anxiety and find that she has the same reactions. The popping int he eyes is something she has described to me several times. She reports that she doesn't get irritated, but rather feels depressed and lethargic. The doctor says she has to stay on it consistently. She does not have the same problem you have with her prescription running out, she just forgets (or neglects) to take her medication. Is there any way for your doctor to help you avoid running out? That doesn't seem like a very smart idea.
  5. Your withdrawal symptoms are very common with ssri the brain zaps specifically with Lexapro and Celexa. I am a nurse and worked in psych for roughly two years. I actually took Lexapro during nursing school and experienced the same symptoms which I described as bees in my brain. All of your symptoms are common and I experienced some behaviour changes that varied from snappy and impatient to nervous and sad. The ssri medications should always be tapered and cold turkey even if only for a few days is risky (especially if person has depression or suicidal tendencies. It may be better for you to split your last few doses instead. Your levels will not drop at such dramatic rate and you should be less uncomfortable. I am not a doctor though and am only suggesting this if you are going to be without meds for days and have no other options